MAUDE Adverse Event Report: AV MEDICAL TECHNOLOGIES CHAMELEON; CATHETER, CONTINUOUS FLUSH

AV MEDICAL TECHNOLOGIES CHAMELEON; CATHETER, CONTINUOUS FLUSH
Model Number CH10-40-75US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Arrhythmia (1721); Pain (1994); Discomfort (2330); Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient came in needing a catheter exchange in the rij (right internal jugular vein).Stenosis of the venotomy site and the rij tunnel was seen.The previous catheter was removed, and a guidewire was placed into the rij (right internal jugular).A 10x4 pta (percutaneous transluminal angioplasty) balloon was then placed over the wire and into the rij, where angioplasty was done at both the venotomy site and down the rij.After angioplasty, the pta balloon was removed, and a 23-cm (centimeter) competitor's hemodialysis catheter was attempted to be inserted over the wire and into the patient.The dialysis catheter got past the venotomy site but met resistance (stenosis) as it continued down rij.At that time, the decision was made to do more angioplasty, so the dialysis catheter was removed, and the pta balloon was placed back over the wire and down the rij, where additional angioplasty of the sva (superficial venous arterialization) and rij was performed using a 10 mm (millimeter) balloon.Upon the final angioplasty, the balloon was still partially inflated (the balloon was partially inflated and pulled back toward the venotomy site intentionally by the physician to both disrupt, strip, and pull the potential fibrin sheath out as well as through the stenosis and identify any hidden stenosis in the vessel.).Upon pulling the pta balloon back up and out, it was realized that the balloon had detached from the distal end of the shaft.The distal end of the balloon catheter detached from the shaft.It was close to the venotomy site when the detachment occurred, and the detached segment of the balloon catheter subsequently migrated or lodged into the patient¿s heart, specifically the right ventricle, where it became stuck.This occurred in an outpatient access center with no emergency services, and the physician and team attempted multiple different attempts to retrieve the detached portion of the catheter for two hours unsuccessfully.The catheter was not repaired, there was no leak, no cleaning agent was used on the device, tego was not utilized, and there was no luer adapter issue.Flushing was performed per the ifu (intensive care unit), and no issues were noted.Nothing unusual was observed on the device prior to use.Other products were utilized with the 10 cc (cubic centimeter) syringe and guidewire.No other defects or damage were found on the product.Introducer sheath was not used.The make and size of the guidewire was 035 zip wire, direct vascular access.The balloon was inflated by a syringe.Contrast and saline were the inflation fluids used.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device.No excessive force was used.Femoral sheath on each side, a long 260-wire zip, competitors' pta 14 balloon tried, competitors' pta 14 balloon tried, and a large snare tried, all in an effort to retrieve the device before having to send it to the er (emergency room), were the remedial actions required to address the issue.Medical intervention was required to retrieve the dislodged balloon, so the original procedure was halted and not completed.Ambulance was called, and the patient was then rushed and transported to the er (emergency room) at the nearest hospital to perform an emergent intervention in the hybrid lab in the cath lab (cardiac catheterization laboratory), where it was successfully retrieved and no open surgery was required.The removal method to retrieve the detached item was by basket.They required bilateral groin access, additional balloons, snares, and baskets to successfully retrieve the device.It was also stated that if cath lab was unable to remove balloon, the reporter was informed that patient would be taken to a or (operating room) where a cardio thoracic surgeon would need to perform open heart surgery to retrieve the balloon.Open sternotomy, having been performed, was never conveyed orally or in writing by the reporter. the product was not replaced.The harms, symptoms, and injuries the patient experienced as a result of this event were arrhythmia, pain, and an icu (intensive care unit) stay.Fluoroscopy was used during device retrieval.The doctor had reviewed the hospital records and there were no further issues while in patient.The patient was observed for a couple of days.The patient required hospitalization.The patient did have additional ventricular arrhythmias during the procedure to remove the balloon, but did not have any after that.100 cc was the blood loss and a blood transfusion was not required.No additional medications/treatments/interventions required during retrieval of the balloon.No additional medications/treatments /interventions required while in icu or hospitalization that were directly related to this event.No ongoing medical concerns at the resolution of this event.There were no further complications or injuries.The patient was not experiencing any ongoing symptoms as a result of the event.The patient was in stable condition and was released from the hospital two days later.
 
Additional Manufacturer Narrative
Correction: manufacturing site id additional information: d3 (mfr name, address), g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, b7, d3 (mfr name, street 1, mfr city, country code, postal code), g3, h6 (rfr, fdp, ime, imf).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient came in needing a catheter exchange in the rij (right internal jugular vein).Stenosis of the venotomy site and the rij tunnel was seen.The previous catheter was removed, and a guidewire was placed into the rij (right internal jugular).A 10x4 pta (percutaneous transluminal angioplasty) balloon was then placed over the wire and into the rij, where angioplasty was done at both the venotomy site and down the rij.After angioplasty, the pta balloon was removed, and a 23-cm (centimeter) competitor's hemodialysis catheter was attempted to be inserted over the wire and into the patient.The dialysis catheter got past the venotomy site but met resistance (stenosis) as it continued down rij.At that time, the decision was made to do more angioplasty, so the dialysis catheter was removed, and the pta balloon was placed back over the wire and down the rij, where additional angioplasty of the sva (superficial venous arterialization) and rij was performed using a 10 mm (millimeter) balloon.Upon the final angioplasty, the balloon was still partially inflated (the balloon was partially inflated and pulled back toward the venotomy site intentionally by the physician to both disrupt, strip, and pull the potential fibrin sheath out as well as through the stenosis and identify any hidden stenosis in the vessel.).While the doctor suspected a component of right internal jugular vascular stenosis, the doctor stated that it was unclear if a fibrotic sheath was present.After several attempts to treat the stenotic lesion with the device, upon pulling the pta balloon back up and out, it was realized that the balloon had detached from the distal end of the shaft and was visualized, via fluoroscopy, moving distally into the patient while attempting to optimally position the device within the area of stenosis.The distal end of the balloon catheter detached from the shaft.It was close to the venotomy site when the detachment occurred, and the detached segment of the balloon catheter subsequently migrated or lodged into the patient¿s heart, specifically the right ventricle, where it became stuck.This occurred in an outpatient access center with no emergency services, and the physician and team attempted multiple different attempts to retrieve the detached portion of the catheter for approximately two hours unsuccessfully.The catheter was not repaired, there was no leak, no cleaning agent was used on the device, tego was not utilized, and there was no luer adapter issue.Flushing was performed per the ifu (intensive care unit), and no issues were noted.Nothing unusual was observed on the device prior to use.Other products were utilized with the 10 cc (cubic centimeter) syringe and guidewire.No other defects or damage were found on the product.Introducer sheath was not used.The make and size of the guidewire was 035 zip wire, dire ct vascular access.The balloon was inflated by a syringe.Contrast and saline were the inflation fluids used.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device.No excessive force was used.Femoral sheath on each side, a long 260-wire zip, competitors' pta 14 balloon tried, competitors' pta 14 balloon tried, and a large snare tried, all in an effort to retrieve the device before having to send it to the er (emergency room), were the remedial actions required to address the issue.Medical intervention was required to retrieve the dislodged balloon, so the original procedure was halted and not completed.When asked about harms experienced by the patient, the doctor stated that intermittent ventricular arrhythmias were observed as retrieval efforts manipulated the patient's internal pacer wires.No additional symptoms resulted, or treatments were required due to episodes of arrhythmia as they resolved once manipulation of the detached balloon ceased.The doctor noted that the patient had pre-procedurally requested no sedation and the patient remained awake and conversant with the doctor throughout the event.Pain/discomfort was later reported during retrieval attempts and was treated.Although the patient¿s vital signs remained stable, the doctor exercised emergency precautions and preparedness in the event of sudden patient decompensation.Ambulance was called, and the patient was then rushed and transported to the er (emergency room) via ems (emergency medical services) at the nearest local hospital with advanced capabilities of retrieving the detached portion of the device to perform an emergent intervention in the hybrid lab in the cath lab (cardiac catheterization laboratory).The device was successfully retrieved in the subsequent facility's hybridlab and no open surgery was required.The removal method to retrieve the detached item was by basket.They required bilateral groin access, additional balloons, snares, and baskets to successfully retrieve the device.It was also stated that if cath lab was unable to remove balloon, the reporter was informed that patient would be taken to a or (operating room) where a cardio thoracic surgeon would need to perform open heart surgery to retrieve the balloon.Open sternotomy, having been performed, was never conveyed oral ly or in writing by the reporter. the product was not replaced.The harms, symptoms, and injuries the patient experienced as a result of this event were arrhythmia, pain, and an icu (intensive care unit) stay.The patient was postoperatively transferred to icu in stable condition for purposes of ongoing monitoring and evaluation.Fluoroscopy was used during device retrieval.The doctor requested and reviewed subsequent medical hospital records and provided the update that no additional harms or injuries were experienced by the patient after device retrieval and there were no further issues while in patient.The patient was observed for a couple of days.The patient required hospitalization.The patient did not have any additional ventricular arrhythmias after the removal of the balloon.100 cc was the blood loss and a blood transfusion was not required.No additional medications/treatments/interventions required during retrieval of the balloon.No additional medications/treatments/interventions required while in icu or hospitalization that were directly related to this event.No ongoing medical concerns at the resolution of this event.There were no further complications or injuries.The patient was not experiencing any ongoing symptoms as a result of the event.The patient was in stable condition and was released from the hospital general care floor two days later.At the time of discharge, the patient had no ongoing medical concerns related to the reported event.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient came in needing a catheter exchange in the rij (right internal jugular vein).Stenosis of the venotomy site and the rij tunnel was seen.The previous catheter was removed, and a guidewire was placed into the rij (right internal jugular).A 10x4 pta (percutaneous transluminal angioplasty) balloon was then placed over the wire and into the rij, where angioplasty was done at both the venotomy site and down the rij.After angioplasty, the pta balloon was removed, and a 23-cm (centimeter) competitor's hemodialysis catheter was attempted to be inserted over the wire and into the patient.The dialysis catheter got past the venotomy site but met resistance (stenosis) as it continued down rij.At that time, the decision was made to do more angioplasty, so the dialysis catheter was removed, and the pta balloon was placed back over the wire and down the rij, where additional angioplasty of the sva (superficial venous arterialization) and rij was performed using a 10 mm (millimeter) balloon.Upon the final angioplasty, the balloon was still partially inflated (the balloon was partially inflated and pulled back toward the venotomy site intentionally by the physician to both disrupt, strip, and pull the potential fibrin sheath out as well as through the stenosis and identify any hidden stenosis in the vessel.).While the doctor suspected a component of right internal jugular vascular stenosis, the doctor stated that it was unclear if a fibrotic sheath was present.After several attempts to treat the stenotic lesion with the device, upon pulling the pta balloon back up and out, it was realized that the balloon had detached from the distal end of the shaft and was visualized, via fluoroscopy, moving distally into the patient while attempting to optimally position the device within the area of stenosis.The distal end of the balloon catheter detached from the shaft.It was close to the venotomy site when the detachment occurred, and the detached segment of the balloon catheter subsequently migrated or lodged into the patient¿s heart, specifically the right ventricle, where it became stuck.This occurred in an outpatient access center with no emergency services, and the physician and team attempted multiple different attempts to retrieve the detached portion of the catheter for approximately two hours unsuccessfully.The device was not torqued/twisted during loading into the target lesion.The catheter was not repaired, there was no leak, no cleaning agent was used on the device, tego was not utilized, and there was no luer adapter issue.Flushing was performed per the ifu (intensive care unit), and no issues were noted.Nothing unusual was observed on the device prior to use.Other products were utilized with the 10 cc (cubic centimeter) syringe and guidewire.No other defects or damage were found on the product.Introducer sheath was not used.The make and size of the guidewire was 035 zip wire, direct vascular access.The balloon was inflated by dual syringe method.Contrast and saline were the inflation fluids used.The device did not pass through a previously deployed stent.No resistance was encountered when advancing the device.No excessive force was used.Femoral sheath on each side, a long 260-wire zip, competitors' pta 14 balloon tried, competitors' pta 14 balloon tried, and a large snare tried, all in an effort to retrieve the device before having to send it to the er (emergency room), were the remedial actions required to address the issue.Medical intervention was required to retrieve the dislodged balloon, so the original procedure was halted and not completed.When asked about harms experienced by the patient, the doctor stated that intermittent ventricular arrhythmias were observed as retrieval efforts manipulated the patient's internal pacer wires.No additional symptoms resulted, or treatments were required due to episodes of arrhythmia as they resolved once manipulation of the detached balloon ceased.The doctor noted that the patient had pre-procedurally requested no sedation and the patient remained awake and conversant with the doctor throughout the event.Pain/discomfort was later reported during retrieval attempts and was treated.Although the patient¿s vital signs remained stable, the doctor exercised emergency precautions and preparedness in the event of sudden patient decompensation.Ambulance was called, and the patient was then rushed and transported to the er (emergency room) via ems (emergency medical services) at the nearest local hospital with advanced capabilities of retrieving the detached portion of the device to perform an emergent intervention in the hybrid lab in the cath lab (cardiac catheterization laboratory).The device was successfully retrieved in the subsequent facility's hybrid lab and no open surgery was required.The removal method to retrieve the detached item was by basket.They required bilateral groin access, additional balloons, snares, and baskets to successfully retrieve the device.It was also stated that if cath lab was unable to remove balloon, the reporter was informed that patient would be taken to a or (operating room) where a cardio thoracic surgeon would need to perform open heart surgery to retrieve the balloon.Open sternotomy, having been performed, was never conveyed orally or in writing by the reporter.The product was not replaced.The harms, symptoms, and injuries the patient experienced as a result of this event were arrhythmia, pain, and an icu (intensive care unit) stay.The patient was postoperatively transferred to icu in stable condition for purposes of ongoing monitoring and evaluation.Fluoroscopy was used during device retrieval.The doctor requested and reviewed subsequent medical hospital recordsand provided the update that no additional harms or injuries were experienced by the patient after device retrieval and there were no further issues while in patient.The patient was observed for a couple of days.The patient required hospitalization.The patient did not have any additional ventricular arrhythmias after the removal of the balloon.100 cc was the blood loss and a blood transfusion was not required.No additional medications/treatments/interventions required during retrieval of the balloon.No additional medications/treatments/interventions required while in icu or hospitalization that were directly related to this event.No ongoing medical concerns at the resolution of this event.There were no further complications or injuries.The patient was not experiencing any ongoing symptoms as a result of the event.The patient was in stable condition and was released from the hospital general care floor two days later.At the time of discharge, the patient had no ongoing medical concerns related to the reported event.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the balloon had detached from the distal end of the cannula at the infusion plate.The infusion plate itself as well as the balloon were discarded by the customer.After forwarding the device to engineering for additional analysis, it was revealed that the detachment was caused by withdrawing the catheter while the balloon was partially inflated.It was reported that there was detachment of the balloon.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not manipulate the catheter unless the balloon is fully deflated.Applying excessive force to the catheter may lead to tissue trauma and/or device damage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CHAMELEON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
AV MEDICAL TECHNOLOGIES
21 habarzel street
tel-aviv MA 67770 16
IS  6777016
Manufacturer (Section G)
AV MEDICAL TECHNOLOGIES
21 habarzel street
tel-aviv MA 67770 16
IS   6777016
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19305184
Report Number1282497-2024-00093
Device Sequence Number7332973
Product Code KRA
UDI-Device Identifier10884521812314
UDI-Public10884521812314
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K170635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2025
Device Model NumberCH10-40-75US
Device Catalogue NumberCH10-40-75US
Device Lot Number22301300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer05/24/2024
05/22/2024
12/18/2024
01/07/2025
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/09/2024
06/20/2024
12/19/2024
01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age83 YR
Patient SexMale